Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Recovering from bulimia, sharp stomach, chest, throat pains, eating difficulty, hurts to breath. Ulcer?

Hi, I'm a recovering bulimic, and I am starting to have some problems...

When I eat, I experience sharp stomach pains under my rib cage, which makes eating difficult. This has been going on for a while. Lately, I've also had the problem of chest pains while eating, and throat pains. I don't understand why this didn't happen before. When I was actively bulimic I was purging up to five times a day - usually only three times, but sometimes up to five times, but I didn't spend most of my bulimia throwing up. I spent the majority of my illness using laxatives. I struggled with the disorder for over a year, and lately have been doing much better, so I don't understand why this is happening now and not when I was in the midst of the illness. I have trouble taking medication, drinking certain things, and it hurts to breathe.

Does this sound like ulcers? Or is it just my body recovering from the damage?
Asked On : Thu, 17 Oct 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi,
Thank you for asking question on health care magic
bulimia causes chest pain as well as throat pain because of relux,esophageal tears due to repeated vomiting and due to acid peptic disease
as you have rightly suggested gastric ulceration and mucosal tears at distal esophagus may be the cause
in addition to medical treatment psychotherapy is an alternative for the treatment of bulimia
Hope this answer will serve your purpose
Take care
Dr.M.V.Subrahmanyam MD;DCH
Associate professor of pediatrics
Answered: Thu, 17 Oct 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor